Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 5:39 PM EST for Hamilton County, Madison County, Tipton County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 5:39 PM EST (22:39 UTC)
- Expired
- May 13, 2005, 6:16 PM EST
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:50 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 132240 SVRIND INC057-095-159-132330- /O.NEW.KIND.SV.W.0064.050513T2239Z-050513T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 PM EST FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN CENTRAL INDIANA WEST CENTRAL MADISON COUNTY IN CENTRAL INDIANA SOUTHEASTERN TIPTON COUNTY IN CENTRAL INDIANA * UNTIL 630 PM EST * AT 535 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTFIELD...OR ABOUT 20 MILES NORTH OF INDIANAPOLIS...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CICERO AROUND 545 PM EST ARCADIA AROUND 550 PM EST LAPEL AROUND 555 PM EST DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4012 8628 3996 8619 4008 8575 4031 8587 $$ JB
2 follow-up statements
000 WWUS53 KIND 132256 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 PM EST FRI MAY 13 2005 INC057-095-159-132330- /O.CON.KIND.SV.W.0064.000000T0000Z-050513T2330Z/ HAMILTON-MADISON-TIPTON- 555 PM EST FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EST FOR HAMILTON...WEST CENTRAL MADISON AND SOUTHEASTERN TIPTON COUNTIES... AT 553 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CICERO...OR ABOUT 14 MILES WEST OF ANDERSON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAPEL AROUND 600 PM EST DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA. LAT...LON 4012 8628 3996 8619 4008 8575 4031 8587 $$ JB
000 WWUS53 KIND 132316 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 617 PM EST FRI MAY 13 2005 INC057-095-159-132327- /O.CAN.KIND.SV.W.0064.000000T0000Z-050513T2330Z/ HAMILTON-MADISON-TIPTON- 617 PM EST FRI MAY 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON...WEST CENTRAL MADISON AND SOUTHEASTERN TIPTON COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA. LAT...LON 4012 8628 3996 8619 4008 8575 4031 8587 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:05 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, May 13, 2:05 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EST FRI MAY 13 2005 .DISCUSSION...FORECAST FOCUS TODAY WILL BE ON TIMING THE EXIT OF CURRENT SYSTEM AFFECTING THE CWA. UPPER RIDGE MOVING EAST AS TROF OVER THE ROCKIES AT 12Z DEEPENS AND MOVES EAST. SFC WMFNT HAS MOVED NORTH OF THE IND CWA CAUSING RAPID DESTABILIZATION AND SCT TSRA TO FORM. CDFNT ASSOCIATED WITH UPPER SYSTEM IS STILL WELL TO THE WEST OF THE CWA. AS FRONT GETS CLOSER AFTER MIDNIGHT TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. PER PMDHMD REASONING HAVE LEANED TOWARD THE GFS THIS AFTN. CDFNT WILL PASS THROUGH THE CWA AROUND 12Z TOMORROW AS SFC LOW CENTER MOVES TO NORTH CENTRAL OHIO BY 18Z. SHOWERS MAY LINGER UNTIL THE EVENING BUT CLEARING LINE IS WELL DEFINED AND WILL DROP POPS TO SCHC AFT 00Z. FEW MINOR CHANGES TO THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #267 UNTIL 01Z ENTIRE CWA. && SALLY
Hazardous weather outlook, May 13, 12:50 PM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1250 PM EST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST... THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE STORMS COULD PRODUCE WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH MAY PRODUCE MORE DANGEROUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, May 13, 3:54 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 3 NW INDIANAPOLIS 39.81N 86.19W
05/13/2005 0.88 INCH MARION IN TRAINED SPOTTER
&&
JEZLocal storm report, May 13, 4:07 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
05/13/2005 61 MPH HENDRICKS IN STORM CHASER
ALSO QUARTER SIZE HAIL.
&&
DTUCEKLocal storm report, May 13, 4:11 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 4 W ROSEDALE 39.62N 87.36W
05/13/2005 PARKE IN AMATEUR RADIO
TREES SNAPPED OFF ON CR 900S BETWEEN LYFORD AND ROSEDALE.
LIMBS FELL ON VEHICLE. POSSIBLE INJURY.
&&
DTUCEKLocal storm report, May 13, 4:26 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 N TERRE HAUTE 39.50N 87.38W
05/13/2005 0.50 INCH VIGO IN AMATEUR RADIO
&&
DTUCEKLocal storm report, May 13, 4:29 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 3 N ANDERSON 40.14N 85.69W
05/13/2005 60 MPH MADISON IN AMATEUR RADIO
REPORTED IN THE TOWN OF LINWOOD. MARBLE HAIL ALSO
REPORTED.
&&
DTUCEKLocal storm report, May 13, 4:39 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 3 S TERRE HAUTE 39.43N 87.38W
05/13/2005 0.75 INCH VIGO IN AMATEUR RADIO
0437 PM HAIL 5 SW GASTON 40.26N 85.57W
05/13/2005 0.75 INCH DELAWARE IN AMATEUR RADIO
REPORTED AT I-65 AND SR28.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:54 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 39 min |
| May 13, 1:04 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 41 min |
| May 13, 1:20 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan | 25 min |
| May 13, 1:43 PM EST | Severe Thunderstorm Warning | IND | Johnson, Shelby | 39 min |
| May 13, 2:10 PM EST | Severe Thunderstorm Warning | IND | Rush | 50 min |
| May 13, 2:15 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 45 min |
| May 13, 2:18 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 22 min |
| May 13, 2:35 PM EST | Severe Thunderstorm Warning | IND | Morgan, Putnam | 40 min |
| May 13, 2:37 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 38 min |
| May 13, 3:02 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 43 min |
| May 13, 3:05 PM EST | Flash Flood Warning | IND | Knox | 55 min |
| May 13, 3:15 PM EST | Severe Thunderstorm Warning | IND | Delaware | 30 min |
| May 13, 3:28 PM EST | Severe Thunderstorm Warning | IND | Marion | 31 min |
| May 13, 5:29 PM EST | Tornado Warning | IND | Carroll | 14 min |
| May 13, 6:07 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
| May 13, 6:50 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.